Group photo
Author:
ESMERELDA1220's Photo ESMERELDA1220 Posts: 3,733
5/17/15 4:05 P

My SparkPage
Send Private Message
Reply
I think journaling your food and monitoring your sodium intake is one of the best things you can do...it is quite normal to have small amount of water retention 5 lbs or so...and on Lithium you have to be careful to maintain hydration...don't worry about the scale...when you are young, have your menses and eat salted foods, you will fluctuate...

it's also recommended you weigh yourself once a week on the same day and the same time...
Let the meds take effect...exercise and just don't stress over this...
Ezz

Ezz woman

Strong yet fragile...
To sin by silence makes cowards of men...Abraham Lincoln

Give unto others as you would have others give unto you...

There is a reason and a purpose to everything in life...


 current weight: 180.0 
185
180
175
170
165
LARISSA238's Photo LARISSA238 SparkPoints: (82,885)
Fitness Minutes: (78,227)
Posts: 8,129
5/13/15 4:46 P

My SparkPage
Send Private Message
Reply
You know you should avoid the scale, maybe weigh in twice a week? I didn't go through weight changes with Lithium, but then again I wasn't weighing myself. Just give your body some time to get used to it.. Things like psych meds can take 6-8 weeks to take full effect and dim some of the side effects. Don't give up! It's very easy to gain a lot of weight on Lithium, but I found that working hard, dieting and going to the gym had me lose a *lot* of weight. If you are concerned about your scale and measurements, I would say talk to your doctor about your weight and concerns with it. *hugs* You can do it!

~Rissa, AKA Diane


5% Challenge, Cloverleafs Summer, Winter, Spring 2018 Challenge Leader
5% Challenge, Cloverleafs Fall, Summer, Spring, Winter 2017 Challenge Leader
5% Challenge, Cloverleafs Fall 2016, Member.
Pacific Time Zone

Co-Leader of the Living With Bipolar Team!

"Learning to Love Yourself is the Greatest Love of All" ~Whitney Houston


I'm training to do a marathon!!! Please donate to help me out! http://online.ccfa.org/goto/


 current weight: 191.2 
191.7
189.025
186.35
183.675
181
SILLYSHALIE's Photo SILLYSHALIE SparkPoints: (7,905)
Fitness Minutes: (5,306)
Posts: 88
5/13/15 12:19 A

My SparkPage
Send Private Message
Reply
Hello,

I began taking Lithium two months ago. The most frustrating "side effect" is getting on the scale. Lithium hasn't caused me to gain weight, thankfully. It does cause the scale to fluctuate greatly though. What the scale says I weigh depends on what I ate the day before, how much sodium was in it, and how much uncaffinated fluids I drink. One day I can be 164lbs, the next 171lbs, and the third 167lbs. It is never the same.

This is frustrating me to no end. I considered taking measurements once a week instead of weighing myself. Then I realized bloating would affect those too. Not having a way to track my progress is negatively effecting my efforts to lose weight. The frustration leads to emotional eating. It also leads to dejection because I don't know if my efforts are working...which has led to days where I feel like just giving up.

Has anyone else experienced similiar problems? How did you overcome them?

Regards,
Shalie emoticon

"Anyone who keeps the ability to see beauty never grows old." - Franz Kafka


 current weight: 187.0 
187
170.25
153.5
136.75
120
Page: 1 of (1)  

Report Innappropriate Post

Other Living with Bipolar Disorder General Team Discussion Forum Posts

Topics:
Last Post:
11/17/2017 3:32:53 PM
7/1/2017 11:21:54 AM
12/22/2017 10:14:16 AM
1/3/2018 2:47:19 PM
8/23/2017 4:33:08 PM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x1831x61474644

Review our Community Guidelines